Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’m currently taking 15 mg of Meloxicam (Mobic) daily for my arthritis pain, and I’ve been taking it for the last 4 months. I’m taking Prilosec to help me handle the stomach issues this medication causes. Even though it has helped with the arthritis I think I’ll have to stop taking it because not only the chances for it causing stomach ulcers is concerning, I’ve also noticed that my hair started to fall off much more than before.

I’m female, 32 years old and I can’t think of another reason other than Mobic that would cause me to lose hair. Is this common effect on this medication?

Loading...

Hi,

Meloxicam does indeed carry a risk of stomach issues, but hair loss just due to this medication is very rare side effect. On the other hand, if you've been on Prilosec for longer period of time like I have, it causes your stomach to be unable to take in B vitamins and they play very big role in keeping your hair and nails strong.

That's why I'd suggest you to talk to your doctor about both the chance that meloxicam might be responsible, but also you might need vitamin B complex supplements to help stop your further hair loss.

Reply

Loading...

I was taking this medication also for about 4 months and experienced hair loss and very loose stool and went off it immediately. It seemed to help with my tendon problem in my ankle it just wasn't worth the side effects. Just went off it about 2 weeks ago and the symptoms are getting better already.some medications just arent worth it
Reply

Loading...

Hi,

I have been battling with the Meloxicam trap, 15 mg. It was great for arthritis pain for years but then I began having stomach issues and major hair loss. I came off of this drug cold turkey and do not advise anyone to do that without discussing with your Dr. Very powerful drug with many side effects and now I can't get off of it without suffering. Dr. today says I may never be able to come off of it. My hair has suffered greatly but I didn't connect the two until I read your comments. Thanks and good luck!
Reply

Loading...

I have just this week connected my hair loss to meloxicam. I am sure that the drug is responsible. Good to know that if I get off it, maybe the hair loss will stop. Really has gotten thin since my dr upped the dose from 7.5 to 15
Reply

Loading...

I just discovered it myself; severe hair loss & itching. I stopped taking the medication & it's already begun to grow back, thank goodness! Good thing I had thick hair to begin with!
Reply

Loading...

Well THANK GOODNESS I'm not the only one losing hair !! I've been taking Meloxicam for 2months and my skin has been itchy and severly dry, my hair all around my face (hairline ) has fell out, and i've had severe insomnia! It's really helped my arthritis pain though. So I'm going to stop it and go back to taking ibruprofen. Also, my eyes have been puffy , and have been having HOT flashes? so weird??
Reply

Loading...

OMG I just decided to stop taking a week ago, was taking 15mg my hair my skin a mess for a year so you can amagin my hair has thined out big time wasn't thick in the first place. I am so glad I decided to check on the rare side effects of this medication works for my pain but not worth the side effects I'm done. Thanks everyone for this valuable information. Zippie
Reply

Loading...

Hi,

I began Meloxicam about two weeks ago. My hair is everywhere. I've lost a good bit.
Reply

Loading...

I started taking 15mg Meloxicam 45 days ago and noticed my hair was falling out. I also experienced hot flashes and severe bowel changes. I stopped this immediately! It does work well for the Arthritis pain but definitely not worth the side effects. I took this drug years ago short term for sciatic pain and it was amazing. I took a sample home from the doctor so of course it was name brand. I am very leery of all the generics and different manufactures which makes every pill look different. I think I'll stick to advil!
Reply

Loading...

OMG! I never connected to two. I happened across this blog by accident but boy am I happy I did. I've been one 25mg of Mexixicam for arthritis in my foot for about a year now. During this same time I also started noticing hair loss but wrote it off to my early menopause. However lately it's been so bad I literally clog the shower drain when I wash my hair! I've gone from having so much hair I could barely get a ponytail holder around twice to having so little that it goes around 5 times. I've taken my last Meloxicam!

Reply

Loading...

when did your hair stop? I quit 6 weeks ago, and it is still falling out!!!!! I will be bald if it continues.
Reply

Loading...

So, so glad to have confirmation that my hair loss is because of melixcom. I have begun to get extremely concerned about the amount of hair I have been loosing, thick hair to very thin? I have a appointment today with my Dr. Certainly going be talking to him about that different medication options.
Reply

Loading...

had this issues too

 

Reply

Loading...

Omg I started taking Mobic 3 months ago and I also have major hair loss. I went from thick curly gorgeous hair to thin limp hair. I went to the dermatologist and was told it takes 3 months for your hair to react to anything new. I thought back and Mobic. I’ve been off for a week now and it’s still coming out. I’ve started rogaine vitamin c, d, biotin, along with multi vitamin. Praying patiently
Reply

Loading...